Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS Huntsville, AL

July 17, 2012DeKalb County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 17, 2012, 11:37 PM CDT for DeKalb County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 11:37 PM CDT (04:37 UTC)
Expired
Jul 17, 2012, 11:59 PM CDT
In force
22 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS54 KHUN 180437
SVRHUN
ALC049-180515-
/O.NEW.KHUN.SV.W.0164.120718T0437Z-120718T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1137 PM CDT TUE JUL 17 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 1215 AM CDT

* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VALLEY HEAD...OR ABOUT 8 MILES NORTHEAST OF FORT PAYNE...AND MOVING
  SOUTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORT PAYNE...PINE RIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3449 8555 3449 8557 3447 8556 3446 8558
      3441 8559 3437 8562 3436 8566 3430 8572
      3440 8595 3467 8570 3459 8552 3457 8552
TIME...MOT...LOC 0436Z 028DEG 8KT 3454 8566

$$

CA
2 follow-up statements
946 
WWUS54 KHUN 180447
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1147 PM CDT TUE JUL 17 2012

ALC049-180515-
/O.CON.KHUN.SV.W.0164.000000T0000Z-120718T0515Z/
DEKALB AL-
1147 PM CDT TUE JUL 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN DEKALB COUNTY...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VALLEY HEAD...OR ABOUT 6 MILES NORTHEAST OF FORT
PAYNE...MOVING SOUTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEEKS
CORNER...LEBANON...GUEST...DOG TOWN...COLLBRAN...ADAMSBURG...
SHILOH...RAINSVILLE...PINE RIDGE AND FYFFE

LAT...LON 3440 8595 3462 8575 3457 8558 3455 8557
      3446 8560 3437 8562 3436 8566 3430 8572
TIME...MOT...LOC 0447Z 028DEG 8KT 3452 8567

$$

CA
609 
WWUS54 KHUN 180459
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1159 PM CDT TUE JUL 17 2012

ALC049-180509-
/O.CAN.KHUN.SV.W.0164.000000T0000Z-120718T0515Z/
DEKALB AL-
1159 PM CDT TUE JUL 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEKALB COUNTY IS
CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3440 8595 3462 8575 3457 8558 3455 8557
      3446 8560 3437 8562 3436 8566 3430 8572
TIME...MOT...LOC 0459Z 028DEG 8KT 3450 8569

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:26 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 17, 8:26 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
826 PM CDT TUE JUL 17 2012

.UPDATE...
EVENING UPDATE.

&&

.DISCUSSION...
TEMPERATURES ACROSS THE TENNESSEE VALLEY ARE CURRENTLY IN THE LOWER
TO MIDDLE 80S...WHICH IS RIGHT ON TRACK WITH THE HOURLY TEMPS AS OF
01Z. ISOLATED SHOWERS AND STORMS CONTINUE TO DEVELOP AND QUICKLY
FIZZLE OUT AS OUTFLOW BOUNDARIES ARE SPRAWLED ACROSS THE AREA IN THE
WAKE OF RECENTLY DISSIPATED CONVECTION. EXPECT THAT THIS TREND WILL
CONTINUE FOR A COUPLE MORE HOURS WITH A WEAK UPPER LOW TO THE SOUTH
AND EAST OF THE AREA...AND THE CURRENT FORECAST HAS THIS TREND
THROUGH MIDNIGHT...WHICH LOOKS FINE. AFTER MIDNIGHT...AMPLE MOISTURE
IN PLACE ALONG WITH CLEARING SKIES WILL LIKELY LEAD TO PATCHY FOG
DEVELOPMENT...WHICH IS ALSO INCLUDED IN THE CURRENT FCST...SO NO
CHANGES ARE NECESSARY WITH THIS UPDATE.

WILL FRESHEN WORDING IN ZONES AND RESEND THEM SHORTLY.

12

&&

.AVIATION...
/ISSUED 627 PM CDT TUE JUL 17 2012/
FOR 00Z TAFS...
VFR CONDITIONS AT BOTH TERMINALS MAY TEMPORARILY DROP TO MVFR WITH
ISOLATED SHOWERS/STORMS IN THE VICINITY THROUGH 18/03Z.
OTHERWISE...A FEW CLOUDS AOA 5KFT MAY LINGER THROUGH THE NIGHT WITH
AT LEAST PATCHY FOG DEVELOPING BY DAYBREAK TOMORROW MORNING. VSBYS
MAY DIP BETWEEN 4-5SM BETWEEN 18/10-12Z...BUT WILL IMPROVE AS FOG
DISSIPATES BY 18/14Z. SHOWERS AND STORMS WILL DEVELOP AGAIN DURING
THE LATE MORNING/EARLY AFTERNOON HRS TOMORROW...LINGERING THROUGH THE
END OF THE TAF PERIOD.

12

&&

.PREV DISCUSSION...
/ISSUED 352 PM CDT TUE JUL 17 2012/
LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE A CUT OFF
LOW NEAR NORTHERN CALIFORNIA...BROAD CYCLONIC FLOW NORTH OF THE
GREAT LAKES...AND A LARGE AREA OF RIDGING ACROSS MUCH OF THE
REMAINING CONUS. ACROSS NORTHERN FLORIDA/GEORGIA...A VORT MAX IS
SLOWLY PUSHING WESTWARD INTO THE SOUTHEAST STATES. THIS TUTT LOW HAS
AIDED THUNDERSTORM DEVELOPMENT ACROSS MUCH OF SOUTH ALABAMA AND
GEORGIA THIS AFTERNOON...BUT SO FAR...DEVELOPMENT ACROSS THE CWFA
HAS BEEN VERY LIMITED. WITHOUT ANY PRECIPITATION...TEMPERATURES HAVE
BEEN ABLE TO CLIMB VIRTUALLY UNIMPEDED /SAVE FOR A SCATTERED CU
FIELD/. THE 3PM TEMPERATURE FROM MSL WAS A TOASTY 97
DEGREES...HOWEVER THE AIR MIXED SUFFICIENTLY THERE TO KEEP THE HEAT
INDEX AT A BALMY 103.

FOR THIS EVENING...OPTED TO GO ON THE LOW SIDE FOR THUNDERSTORM
CHANCES GIVEN THE LIMITED DEVELOPMENT THUS FAR AND THE LACK OF
APPRECIABLE UPPER LEVEL SUPPORT. HOWEVER THERE ARE PLENTY OF LOW
LEVEL BOUNDARIES MOVING TOWARD THE AREA FROM NEARBY STORMS...AND
GIVEN THE WARM ATMOSPHERE...COULD STILL SEE DEVELOPMENT THROUGH
SUNSET. SOUNDINGS SUGGEST THE STRONGEST STORMS COULD BE CAPABLE OF
THE TYPICAL SUMMERTIME THREATS...GUSTY WINDS...FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL. AFTER THE THUNDERSTORM THREAT ENDS THIS
EVENING...THE ATMOSPHERE WILL REMAIN WARM AND MOIST...SO PATCHY FOG
IS EXPECTED TOWARD DAYBREAK IN THE FAVORED LOCATIONS. LOOK FOR
TEMPERATURES IN THE LOW 70S...WITH SLIGHTLY WARMER TEMPERATURES IN
THE HIGHER TERRAIN.

FOR TOMORROW AND THURSDAY...LOOK FOR DIURNALLY ENHANCED
THUNDERSTORMS BOTH DAYS WITH HIGHS IN THE LOW AND MIDDLE 90S FOR
MOST LOCATIONS. THE TUTT LOSES INTENSITY TOMORROW...BUT WITH A WEAK
APPROACHING LOW LEVEL WAVE...SCATTERED THUNDERSTORMS ARE STILL
EXPECTED TO DEVELOP BY LATE IN THE MORNING AS TEMPERATURES CLIMB.
CONVECTION WILL LINGER THROUGH THE EVENING...BEFORE DEVELOPING AGAIN
THURSDAY MORNING. EXPECTING SLIGHTLY GREATER COVERAGE ON THURSDAY AS
MOISTURE POOLS ACROSS THE AREA AHEAD OF AN APPROACHING WEAK FRONTAL
BOUNDARY. ANY OF THE STORMS ON BOTH WEDNESDAY AND THURSDAY WILL BE
CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINFALL.

THE HIGHEST RAINFALL CHANCES OF THE FORECAST WILL COME ON FRIDAY AS
THE SURFACE FRONT SAGS ACROSS THE AREA. WITH PWATS SURPASSING 2.0
INCHES AND SHEAR REMAINING WEAK...THE STRONGEST STORMS MAY PRODUCE
STRONG/DAMAGING WINDS ALONG WITH LOCALIZED FLASH FLOODING AND
FREQUENT LIGHTING. ALONG WITH THE HIGHER THUNDERSTORM
COVERAGE...LOOK FOR TEMPERATURES TO RUN A FEW DEGREES COOLER ON
FRIDAY AS COMPARED TO TODAY.

MODELS ADVERTISE THE FRONT STALLING ACROSS/NEAR CENTRAL ALABAMA FOR
MUCH OF THE WEEKEND AND INTO EARLY NEXT WEEK...SO HAVE SHOWN A
NORTH-SOUTH GRADIENT TO PRECIPITATION CHANCES FOR MUCH OF THE
PERIOD. THESE WILL BE DIURNALLY ENHANCED WITH TEMPERATURES IN THE
LOWER AND MIDDLE 90S EXPECTED.

JLL

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 17, 8:30 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT TUE JUL 17 2012

ALZ001>010-016-TNZ076-096-097-181000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
830 PM CDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT...WITH GUSTY
WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM COVERAGE WILL GRADUALLY INCREASE EACH AFTERNOON THROUGH
THE REMAINDER OF THE WORK WEEK...BUT SHOULD BE HIGHEST ON FRIDAY AS
A WEAK COLD FRONT MOVES INTO THE REGION. AS THE COLD FRONT PUSHES
SOUTHWARD ON SATURDAY...RAIN CHANCES WILL DIMINISH FROM NORTHWEST TO
SOUTHEAST. HOWEVER...WITH THE FRONT EXPECTED TO STALL IN CENTRAL
ALABAMA...SCATTERED MAINLY AFTERNOON AND EARLY EVENINGS STORMS WILL
BE POSSIBLE SUNDAY AND MONDAY...MAINLY ACROSS THE SOUTHEASTERN HALF
OF THE AREA.

IN ADDITION TO THE THUNDERSTORM THREAT...HEAT INDEX READINGS WILL
ONCE AGAIN BE IN THE 100 TO 104 DEGREE RANGE WEDNESDAY...WITH CLOUDS
AND PRECIPITATION LIMITING ELEVATED STRESS LIMITS GOING INTO THE
LATTER HALF OF THE WORK WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

12

In the hours before

Special weather statement, Jul 17, 6:52 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT TUE JUL 17 2012

ALZ004-180030-
LAWRENCE-
652 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 730 PM
CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHALYBEATE SPRINGS...OR 9 MILES NORTHEAST OF
MOULTON...MOVING SOUTHEAST AT 5 MPH.

WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CHALYBEATE SPRINGS.
  MOULTON.
  CADDO.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3444 8740 3458 8748 3469 8723 3468 8711
      3447 8711
TIME...MOT...LOC 2352Z 313DEG 5KT 3459 8721

KULA
Special weather statement, Jul 17, 7:46 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 PM CDT TUE JUL 17 2012

ALZ016-180115-
CULLMAN-
746 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL 815
PM CDT...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 15 MILES WEST OF CULLMAN.
THIS STORM WAS NEARLY STATIONARY.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRANE HILL...BREMEN.

IF ON OR NEAR SMITH LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM!

&&

LAT...LON 3399 8715 3400 8715 3400 8712 3420 8711
      3419 8697 3398 8696
TIME...MOT...LOC 0046Z 003DEG 1KT 3411 8709

KULA
Local storm report, Jul 17, 8:30 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
830 PM CDT TUE JUL 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     NNE FLINTVILLE          35.07N 86.42W
07/17/2012                   LINCOLN            TN   TRAINED SPOTTER

            SEVERAL LARGE TREES WERE UPROOTED AT THE INTERSECTION OF
            PENDERGRASS ROAD AND TN HIGHWAY 275. TWO BRADFORD PEAR
            TREES WERE SPLIT IN HALF. SEVERAL SMALL TO MEDIUM SIZED
            LIMBS WERE DOWNED ALONG A 2 MILE STRETCH OF PENDERGRASS
            ROAD.

&&

KULA
Special weather statement, Jul 17, 9:52 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
952 PM CDT TUE JUL 17 2012

ALZ009-180345-
JACKSON-
952 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 1045 PM
CDT...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR JASPER...MOVING SOUTHWEST AT
25 MPH.  AN OUTFLOW BOUNDARY PUSHING SOUTHWEST FROM THIS STORM WILL
PRODUCE A PERIOD OF GUSTY WINDS OF 30 TO 50 MPH WHICH COULD DOWN
TREE LIMBS OR EVEN SOME WEAKENED SMALL TREES.

FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL MAY ARRIVE A
BIT LATER AS THIS STORM MAKES SLOW PROGRESS SOUTHWEST.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HIGDON.
  BRIDGEPORT.
  RUSSELL CAVE NATIONAL MONUMENT.
  FLAT ROCK.
  STEVENSON...FABIUS.
  BASS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3463 8581 3496 8606 3499 8599 3499 8560
      3498 8560 3489 8558
TIME...MOT...LOC 0251Z 057DEG 21KT 3500 8565

KULA
Special weather statement, Jul 17, 10:20 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1020 PM CDT TUE JUL 17 2012

TNZ097-180345-
FRANKLIN-
1020 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1045 PM
CDT...

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT FROM STRONG THUNDERSTORMS OVER MARION COUNTY.  AS THIS
PUSHES WEST ACROSS FRANKLIN COUNTY...A PERIOD OF GUSTY WINDS OF 30
TO 45 MPH WILL BE POSSIBLE.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ST. ANDREWS.
  SHERWOOD...SEWANEE.
  COWAN...WINCHESTER.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3524 8587 3522 8586 3499 8586 3499 8588
      3499 8616 3531 8616
TIME...MOT...LOC 0318Z 088DEG 18KT 3511 8585

KULA
Special weather statement, Jul 17, 11:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1116 PM CDT TUE JUL 17 2012

ALZ008>010-180500-
DE KALB-JACKSON-MARSHALL-
1116 PM CDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL MIDNIGHT CDT...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JERICHO TO
SYLVANIA...MOVING SOUTH AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FACKLER...PISGAH.
  SYLVANIA.
  MARTINTOWN.
  JERICHO.
  RAINSVILLE...HOLLYWOOD.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3458 8575 3452 8575 3449 8577 3445 8608
      3453 8623 3499 8623 3499 8581 3486 8576
      3463 8570
TIME...MOT...LOC 0416Z 021DEG 7KT 3502 8602 3456 8577

CA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:46 PM CDTSpecial Weather StatementHUNCullman29 min
Jul 17, 9:52 PM CDTSpecial Weather StatementHUNJackson53 min
Jul 17, 10:02 PM CDTSevere Thunderstorm WarningHUNJackson43 min
Jul 17, 10:41 PM CDTSevere Thunderstorm WarningHUNJackson34 min
Jul 17, 11:16 PM CDTSpecial Weather StatementHUNJackson44 min
Jul 18, 12:04 AM CDTSpecial Weather StatementHUNJackson41 min
Jul 18, 12:05 AM CDTSpecial Weather StatementHUNDeKalb40 min
Jul 18, 12:46 AM CDTSpecial Weather StatementHUNMarshall44 min
Jul 18, 12:49 AM CDTSpecial Weather StatementHUNCullman41 min
Jul 18, 1:37 AM CDTSpecial Weather StatementHUNMarshall38 min
Jul 18, 3:03 AM CDTSpecial Weather StatementHUNMarshall42 min
Jul 18, 3:25 AM CDTSpecial Weather StatementHUNMorgan50 min
Jul 18, 1:17 PM CDTSpecial Weather StatementHUNCullman28 min
Jul 18, 1:35 PM CDTSpecial Weather StatementHUNMadison25 min
Jul 18, 1:59 PM CDTSpecial Weather StatementHUNMadison31 min
Jul 18, 2:07 PM CDTSpecial Weather StatementHUNLawrence23 min
Jul 18, 2:18 PM CDTSpecial Weather StatementHUNMorgan27 min
Jul 18, 2:24 PM CDTSpecial Weather StatementHUNMadison51 min
Jul 18, 2:27 PM CDTSpecial Weather StatementHUNMadison33 min
Jul 18, 2:35 PM CDTSpecial Weather StatementHUNJackson25 min
Jul 18, 2:42 PM CDTSpecial Weather StatementHUNMadison33 min
Jul 18, 2:57 PM CDTSpecial Weather StatementHUNJackson48 min
Jul 18, 3:02 PM CDTSpecial Weather StatementHUNMadison28 min
Jul 18, 3:09 PM CDTFlash Flood WarningHUNLimestone111 min
Jul 18, 3:13 PM CDTSpecial Weather StatementHUNLimestone32 min
Jul 18, 3:19 PM CDTSpecial Weather StatementHUNMarshall26 min
Jul 18, 3:25 PM CDTFlash Flood WarningHUNMadison, Marshall, Morgan87 min
Jul 18, 3:31 PM CDTFlash Flood WarningHUNLimestone, Madison119 min
Jul 18, 3:34 PM CDTSevere Thunderstorm WarningHUNMarshall26 min
Jul 18, 3:41 PM CDTSpecial Weather StatementHUNLauderdale34 min
Jul 18, 3:47 PM CDTSpecial Weather StatementHUNDeKalb28 min
Jul 18, 3:51 PM CDTSevere Thunderstorm WarningHUNLauderdale39 min
Jul 18, 3:56 PM CDTSevere Thunderstorm WarningHUNLimestone49 min
Jul 18, 4:00 PM CDTSevere Thunderstorm WarningHUNMarshall30 min
Jul 18, 4:05 PM CDTFlash Flood WarningHUNColbert, Lauderdale3 hr
Jul 18, 4:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jul 18, 4:37 PM CDTSevere Thunderstorm WarningHUNLimestone23 min
Jul 18, 4:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale48 min
Jul 18, 5:02 PM CDTSevere Thunderstorm WarningHUNColbert28 min
Jul 18, 5:07 PM CDTSevere Thunderstorm WarningHUNLauderdale23 min
Jul 18, 5:09 PM CDTFlash Flood WarningHUNColbert, Lauderdale95 min
Jul 18, 5:35 PM CDTSpecial Weather StatementHUNColbert25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.